Jump to content
Road bum

Taxotere Question

Recommended Posts

I just started treatment using Taxotere and I was hoping some of you can inform me of how and when your side effects showed up. Treatment was Friday and Saturday morning I had the flushed face and chest. Pretty red. Saturday evening my feet and ankles started to get very uncomfortable. By Sunday morning I had a good 5 to 6 on the pain scale going on. It was very hard to walk. Monday morning after a night of very little sleep it was pretty much the same. The exceptions were the pain in my feet has gone up to my knees and I have the headache of the year. I have dentures and I already have some hotspots in my mouth. So if you would please give me some insight I would appreciate it

Ok, enough of the gloom and doom. So far it ain’t nothing I can’t stand. I’ll get through it and come out the other end without that nasty thing in my lung.

Share this post


Link to post
Share on other sites

Hi there! 

As we say in NJ- well that’s a pisser!  Ugh!  I haven’t had taxotere but I can tell you my lips & face turned purple during my first chemo & continued for two days.  We took pictures & e-mailed them to the nurse.  They had a plan to add IV Benadryl to the mix.   

These are definitely things that are worth a call to the doc about.  There’s so much that can be done to manage side effects so there’s no need to suffer through it.  Hope you’re able to kick the nasty little thing out of your system!  

Hang in there. You’ve got a great attitude.  Obviously cancer picked the wrong body! 

Michelle 

Share this post


Link to post
Share on other sites

Hi! I agree with Michelle that calling your doctor is a good idea. I had taxoterre in combination with carboplatin. (not for lung cancer but for a prior non-lung one)  I didn't have the kind of side effects that you're describing. I had some flushing but it was during my infusion and they turned down the speed of the infusion and the problem went away. I did develop neuropathy, starting after my first infusion, It caused some discomfort- numbness and pins and needles sensations, and it gradually went up to my ankles. Taxanes like taxol and taxoterre are known for causing neuropathy. If that's what you have, it's a pretty severe case of it after one infusion. And neuropathy tends to get worse with each infusion.  Please do talk to your doctor, and don't try to minimize your pain or  tough it out. Neuropathy can be disablling. 

Share this post


Link to post
Share on other sites

Thanks Michelle.  This is my third try but I was a little hesitant to call the Doc today.The way it feels tonight I think I will call first thing in the morning. I didn’t think about this being a reaction. That’s going to cinch my rattling their chain in the AM.    I appreciate the input.

 

Share this post


Link to post
Share on other sites

Bridget, I appreciate you input. I have had neuropathy since my first chemo a little over two years ago. Then they gave some more last May for a recurrence. The neuropathy that I already had, which had been letting up on me, came back pretty hard. So the third time around didn’t have but 21 days before they changed me over to Taxotere.  

I honestly didn’t think about the neuropathy causing my joints to throb. My feet were hurting worse but then my ankles joined in along with headache from hell and we had a real party. This morning it’s fully up to my knees and my hip joint are starting to let me know they are there.

You all are the best. Thank you all for your help and I will be getting in touch with my Doc in just a couple of hours.

Ron

Share this post


Link to post
Share on other sites

I've had a lot of Taxol but no Taxotere.  Taxol did cause my face to flush for about a day and a half after infusion.  It also caused very severe joint pain starting in my toes, ankles, knees and sometimes my hips and arms.  In fact, joint pain was the most troubling side effect.  It was so severe that I took narcotic medication. The joint pain did not cause swelling so it was like arthritis. This pain lasted about 3 days and was intense.  My last infusions were in 2006 but I still have burning in the toes and a loss of sensation in my fingertips. Thankfully, I did not have headaches.

Stay the course.

Tom

Share this post


Link to post
Share on other sites

Tom, they told me that Taxotere will do the same thing and brother today I believe them. My wife is gone to the Pharmacy right now to pick up something that should help. The Doc was right on top of getting me something for the pain. Got my fingers crossed. They told me this would happen but I didn’t think it would be this soon. I suppose all the chemo I had right before this round must be speeding the process up. Right now this headache is ruling everything.

Ron

Share this post


Link to post
Share on other sites

Ron,

I had the same side effects and have to say it was the worst of all my side effects. I had taxol/carbo. The doctor said there wasn’t a lot to do for pain so I switched out Aleve and Tylenol. I hope you get some relief. 

Share this post


Link to post
Share on other sites

Thank you Paula. I’m taking the maximum dose of Gabapintin for the neuropathy so my Doc has called in some steroids for me to take to reduce the inflammation. I suppose my She feels the same as yours about pain but if the steroids don’t work she may not like the conversation we have.

Ron

Share this post


Link to post
Share on other sites

Hi again Ron-

I went to my cancer support group today & the ladies had issues with neuropathy as well.  Some of them gave up on the Gabapentine in favor of acupuncture & had good results.  Less pain & improved sleep.  Something worth thinking about. 

I do acupuncture too for energy & other side effects from my targeted therapy.  

Michelle

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...